Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why am I confusing numbers with letters... "p" and a "9" or "6" and a"g".... mostly when typing or reading?
Feb 5, 2011

Why am I confusing numbers with letters... "p" and a "9" or "6" and a "g".... mostly when typing or reading? It's causing frustrations at work. The problem sort of comes and goes but it's been real bad for a while. I have trouble holding onto thoughts all the time, forget what I'm talking about. Does this sound familiar to anyone? Is this something I should get a doctor involved in? I am on Truvada, reyataz, norvir and 90mg cymbalta for depression and 12.5 zolpidem er for sleep. I am also clean from methamphetamine and all other drugs and alcohol for 3 yrs. but my concentration and cognitive skills are suffering. I feel my brain is slowly deteriorating. What to do or will it pass?

Response from Dr. Fawcett

You have a number of factors which could be causing cognitive difficulty, including complex interactions of medications, recovery from substances, and HIV itself. Confusing letters and numbers is typical for dyslexia, in which interpretation of graphic symbols is difficult. Methamphetamine is neurotoxic but most studies indicate that the brain can "rewire" after about 24 months. Of course, both depression and HIV can also cause memory problems. You should speak with your doctor about these issues to evaluate what might be causing them. This may require getting further neuropsychological testing. It will be helpful for your doctor to know the duration of these symptoms (for example, have your confused letters and numbers since childhood?).



Previous
HIV prevention commercials
Next
In regards to Can't deal with the anguish of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement